Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 11, NWS La Crosse, WI

April 24, 2009Chickasaw County, Floyd County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 24, 2009, 7:14 PM CDT for Chickasaw County, Floyd County, Iowa. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2009, 7:14 PM CDT (00:14 UTC)
Expired
Apr 24, 2009, 8:00 PM CDT
In force
46 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Chickasaw County, IA, Floyd County, IA

The radar

The La Crosse radar (KARX), 135 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:15 PM CDTHAIL 0.88Charles City, IAESTIMATED OFF OF SKYCAM
Apr 24, 7:15 PM CDTHAIL 1.5Charles City, IA
Apr 24, 7:15 PM CDTHAIL 2Charles City, IALARGEST HAIL AT FIRE DEPARTMENT
Apr 24, 7:17 PM CDTHAIL 1.5Charles City, IAHAIL FELL BETWEEN 715 AND 725 PM ON EAST SIDE OF TOWN
Apr 24, 7:58 PM CDTHAIL 0.5New Hampton, IA
Apr 24, 8:00 PM CDTHAIL 0.88New Hampton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 250014
SVRARX
IAC037-067-250100-
/O.NEW.KARX.SV.W.0011.090425T0014Z-090425T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  CHARLES CITY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARRVILLE AND MIDWAY AROUND 720 PM...
  ASHUA AND COLWELL AROUND 730 PM...
  BASSETT AND CHICKASAW AROUND 735 PM...
  REPUBLIC AROUND 745 PM...
  DEVON AND ALTA VISTA AROUND 755 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4318 9275 4321 9266 4322 9232 4321 9222
      4293 9217 4291 9278 4313 9282
TIME...MOT...LOC 0013Z 259DEG 19KT 4305 9268

$$

DTJ
3 follow-up statements
000 
WWUS53 KARX 250022
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
722 PM CDT FRI APR 24 2009

IAC037-067-250100-
/O.CON.KARX.SV.W.0011.000000T0000Z-090425T0100Z/
FLOYD IA-CHICKASAW IA-
722 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHICKASAW AND EASTERN FLOYD COUNTIES...

AT 715 PM FIRE DEPARTMENT RESCUE SQUAD REPORTED 2 INCH DIAMETER SIZE 
HAIL IN CHARLES CITY.

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CARRVILLE...OR NEAR CHARLES CITY...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHUA AROUND 725 PM...
  IONIA AROUND 740 PM...
  DEVON AND ALTA VISTA AROUND 750 PM...
  NEW HAMPTON AND NEW HAMPTON AIRPORT AROUND 755 PM...
  JERICO AND FREDERICKSBURG AROUND 800 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4318 9275 4321 9266 4322 9232 4321 9222
      4293 9217 4291 9278 4313 9282
TIME...MOT...LOC 0021Z 263DEG 20KT 4304 9260

$$

DTJ
000 
WWUS53 KARX 250040
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT FRI APR 24 2009

IAC037-067-250100-
/O.CON.KARX.SV.W.0011.000000T0000Z-090425T0100Z/
FLOYD IA-CHICKASAW IA-
740 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CHICKASAW AND EASTERN FLOYD COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR IONIA...OR 8 MILES WEST OF NEW HAMPTON...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TWIN PONDS PARK AND DEVON AROUND 745 PM...
  NEW HAMPTON AROUND 750 PM...  
  JERICO AND BOYD AROUND 755 PM...
  FREDERICKSBURG AND JACKSONVILLE AROUND 800 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4291 9267 4320 9266 4322 9242 4321 9223
      4321 9222 4293 9217
TIME...MOT...LOC 0040Z 267DEG 38KT 4303 9246

$$

DTJ
000 
WWUS53 KARX 250059
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
759 PM CDT FRI APR 24 2009

IAC037-067-250109-
/O.EXP.KARX.SV.W.0011.000000T0000Z-090425T0100Z/
FLOYD IA-CHICKASAW IA-
759 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW AND EASTERN FLOYD
COUNTIES EXPIRES AT 800 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4291 9267 4320 9266 4322 9242 4321 9223
      4321 9222 4293 9217
TIME...MOT...LOC 0059Z 267DEG 38KT 4304 9219

$$

DTJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:59 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 2:59 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT FRI APR 24 2009

.SHORT TERM...TONIGHT THROUGH MONDAY

MAIN FORECAST CONCERNS IS SEVERE WEATHER POTENTIAL TONIGHT...THEN
HEAVY RAIN POTENTIAL FOR SATURDAY NIGHT INTO SUNDAY NIGHT.

LATEST 19Z SURFACE ANALYSIS INDICATED COLD FRONT EXTENDING FROM LAKE
SUPERIOR INTO NORTHERN KANSAS. LATEST 24.18Z RUC ANALYSIS
INDICATING SURFACE BASED CIN AROUND -100 TO -200 ACROSS FORECAST
AREA. THIS IS ALLOWING FOR SUNNY SKIES ACROSS FORECAST AREA PER
LATEST VISIBLE SATELLITE IMAGERY.

THE 24.12Z GFS AND NAM INITIALIZED OVERALL UPPER LEVEL PATTERN AND
EMBEDDED SHORTWAVE TROUGHS WELL PER LATEST WATER VAPOR SATELLITE
IMAGERY. BOTH THE MODELS ARE IN DECENT AGREEMENT IN MOVING UPPER
LEVEL/SURFACE FEATURES THROUGH 18Z SATURDAY...THEN BEGIN TO DIVERGE
SIGNIFICANTLY ON STRENGTH AND TIMING OF UPPER LEVEL/SURFACE LOW
EJECTING OUT INTO THE UPPER MIDWEST SATURDAY NIGHT INTO SUNDAY
NIGHT. THOUGH...BOTH MODELS CONTINUE TO INDICATE A STRONG SURGE OF
MOISTURE AND THE POTENTIAL FOR LOCAL HEAVY RAINFALL WITH THIS SYSTEM.
CONFIDENCE IS VERY HIGH THE AREA WILL RECEIVE RAINFALL THROUGH
PERIOD...THOUGH CONFIDENCE IS LOW ON PLACEMENT AND TIMING
SURFACE/UPPER LEVEL FEATURES SATURDAY NIGHT INTO SUNDAY NIGHT.

TONIGHT...SURFACE COLD FRONT SLOWLY MOVES SOUTHEAST
ACROSS FORECAST AREA AND EXTENDING FROM SOUTHERN MICHIGAN INTO
EASTERN KANSAS BY 00Z SUNDAY. LATEST 24.15Z RUC ANALYSIS INDICATING
STRONG SURFACE MOISTURE CONVERGENCE ALONG FRONT. WITH STRONG CAP IN
PLACE THIS AFTERNOON...CONVECTION WILL INITIATE AFTER 00Z...AS MID
LEVELS BEGIN TO COOL ALONG SURFACE COLD FRONT. THIS IS INDICATED BY
THE 24.09Z ARXRUCWRF...24.12Z EASTNMM4 AND EASTARW4 AND 24.12Z
DETERMINISTIC MODELS. AS FAR AS SEVERE POTENTIAL THIS EVENING...THE
24.15Z RUC AND 24.12Z DETERMINISTIC MODELS ARE ALL INDICATING
SURFACE BASED CAPE OF 1000-2000 J/KG...THOUGH 0-6KM SHEAR IS LESS
THAN 30 KNOTS ALONG SURFACE COLD FRONT. 0-3KM SHEAR IS SUFFICIENT
WITH 20 TO 40 KNOTS ALONG FRONT. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE THIS EVENING WITH MAIN THREATS TO BE LARGE HAIL AND
DAMAGING WINDS.

WITH THE SURFACE FRONT MOVING SOUTH AND EAST OF FORECAST AREA BY
SATURDAY EVENING AND THE 24.12Z GFS AND NAM TIME HEIGHT CROSS
SECTIONS/BUFKIT SOUNDINGS INDICATING SUBSIDENCE ACROSS FORECAST
AREA...ESPECIALLY NORTHERN HALF. HAVE REDUCED PRECIPITATION CHANCES
ACROSS FORECAST AREA AFTER 18Z SATURDAY.

BOTH THE 24.12Z GFS AND NAM INDICATE SURFACE CYCLOGENESIS OVER THE
LEE SIDE OF THE ROCKY MOUNTAINS BY 12Z SUNDAY. BOTH MODELS
INDICATING VERY STRONG LOW LEVEL JET DEVELOPING AND A STRONG SURGE
OF MOISTURE TRANSPORT OUT AHEAD OF SURFACE LOW DURING THE
DAY SUNDAY. AS PREVIOUSLY MENTION CONFIDENCE IS LOW ON EJECTING
SURFACE FEATURES NORTHWARD DURING THIS TIMEFRAME...THOUGH BOTH MODELS
ARE INDICATING STRONG 850-700MB THETA E CONVERGENCE IN ASSOCIATION
WITH SYSTEM. HAVE INCREASED PRECIPITATION CHANCES SLIGHTLY ACROSS
FORECAST AREA SUNDAY. THE 24.12Z DETERMINISTIC MODELS AND THE
24.09Z SREF ARE INDICATING PRECIPITABLE WATER VALUES INCREASING TO 1
TO 1.5 INCHES BY 00Z MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE
ACROSS THE AREA...THOUGH WITH DRY CONDITIONS ACROSS FORECAST AREA...
FLOODING LOOKS TO BE MINIMAL. SEVERE THREAT LOOKS TO BE MINIMAL...
AS CLOUDS AND PRECIPITATION WILL REDUCED THE INSTABILITY ACROSS THE
FORECAST AREA. HOWEVER...ANY BREAKS IN THE CLOUD COVER MAY ALLOW FOR
AN INCREASE IN INSTABILITY AND SOME OF THE STORMS TO BECOME SEVERE.
THE MAIN THREAT WOULD BE LARGE HAIL SUNDAY AFTERNOON INTO THE SUNDAY
EVENING.

SMALL PRECIPITATION CHANCES REMAIN OVER THE EASTERN HALF OF THE
FORECAST AREA MONDAY...AS SURFACE COLD FRONT EXTENDING SOUTH OF LOW
PRESSURE SYSTEM OVER LAKE SUPERIOR SLOWLY MOVES SOUTHEAST INTO
NORTHERN ILLINOIS AND EASTERN IOWA.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THURSDAY INTO
FRIDAY. THE 24.00Z GFS AND ECMWF ARE IN VERY GOOD AGREEMENT IN
DIGGING UPPER LEVEL TROUGH AND CLOSING OFF UPPER LEVEL LOW OVER THE
FOUR CORNERS AREA THROUGH THE MIDDLE OF NEXT WEEK. BIGGEST
DIFFERENCE IS TIMING AND PLACEMENT OF THE FIRST PIECE OF ENERGY
EJECTING OUT INTO THE CENTRAL PLAINS STATES THURSDAY INTO FRIDAY.
THOUGH...BOTH THE MODELS ARE IN AGREEMENT IN DEVELOPING
SOUTHWESTERLY FLOW ALOFT BY 12Z THURSDAY ACROSS THE CENTRAL U.S.
UPPER LEVEL TROUGH DIGS OVER THE SOUTHWEST U.S. AND ALLOWS RIDGE TO
AMPLIFY OVER THE CENTRAL U.S. BY 00Z THURSDAY. FIRST IMPULSE EJECTS
OUT OF UPPER LEVEL CLOSED LOW AND FLATTENS OUT RIDGE OVER THE CENTRAL
U.S. BY 00Z FRIDAY. BOTH THE 24.00Z GFS AND ECMWF ARE DEVELOPING
STRONG LOW LEVEL JET OUT AHEAD OF IMPULSE AND INDICATE STRONG
MOISTURE TRANSPORT AND LIFT INTO THE REGION THURSDAY INTO FRIDAY.
CONFIDENCE IS INCREASING FOR PRECIPITATION CHANCES THURSDAY AND
FRIDAY...THOUGH CONFIDENCE IS LOW ON TIMING AND PLACEMENT OF
SHORTWAVE TROUGH. WILL INTRODUCE PRECIPITATION CHANCES ACROSS THE
AREA THURSDAY AND INTO FRIDAY...AS THE 24.00Z DETERMINISTIC RUNS AND
ENSEMBLES PROBABILISTIC INDICATE PRECIPITATION OVERSPREADING INTO THE
FORECAST AREA. TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE
NEAR NORMAL...AND POSSIBLY ABOVE NORMAL LATE IN THE PERIOD DEPENDING
ON PLACEMENT OF WARM FRONT OVER THE CENTRAL U.S.

&&

.AVIATION...

A COLD FRONT WILL SLIDE EAST SOUTHEAST...EXTENDING FROM NORTHEAST WI
INTO THE SOUTHERN PLAINS BY 06Z TONIGHT. THE ATMOSPHERE IS FAIRLY
CAPPED AHEAD OF THE FRONT...PER BUFKIT SOUNDINGS...BUT THIS CAP
SHOULD BREAK BETWEEN 00-03Z. THE ARW4/NMM4/NAM12 ALL SHOW THIS
FAIRLY WELL...QUICKLY DEVELOPING CONVECTION DURING THIS TIME.
PERIODS OF SHRA/TS WILL LIKELY IMPACT KRST/KLSE FROM 03Z THROUGH
ABOUT 18Z SAT. THERE WILL BE A SEVERE THREAT THIS EVENING WITH ANY
OF THE STORMS...WITH A LARGE HAIL/DAMAGING WIND POTENTIAL.
THE FRONT WILL START TO MOVE BACK NORTH ON SUNDAY...LEADING TO MORE
SHRA/TS INTO MONDAY. CEILINGS LOOK TO DROP INTO THE MVFR RANGE FOR A
PERIOD OF TIME BY SAT MORNING //PERHAPS SOME IFR//...AND THEN AGAIN
LATER IN THE DAY SUNDAY. ALSO...SOME MVFR CONDITIONS WILL ACCOMPANY
THE SHRA/TS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...DTJ
AVIATION..........RIECK
Hazardous weather outlook, Apr 24, 3:05 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
305 PM CDT FRI APR 24 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
305 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA THIS EVENING.
A COLD FRONT OVER CENTRAL MINNESOTA WILL PUSH INTO AND ACROSS THE
AREA THIS EVENING. THE AIRMASS AHEAD OF THE FRONT WILL BECOME
UNSTABLE AND WINDS ALOFT WILL INCREASE ABOVE THE FRONT. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT...A FEW
OF WHICH COULD BE SEVERE. THE MAIN THREATS WOULD BE LARGE HAIL AND
DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE ALONG THE
FRONT. THE MAIN SEVERE THREAT TIME WILL BE BETWEEN 7 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FRONT WILL PUSH SOUTH OF THE AREA FOR SATURDAY...WITH THE
SEVERE THREAT SOUTH OF THE AREA IN NORTHERN ILLINOIS TO NORTHERN
MISSOURI. THE FRONT WILL LIFT NORTH ON SUNDAY AS AN AREA OF LOW
PRESSURE MOVES NORTHEAST ALONG THE FRONT. MOISTURE RETURNING NORTH
OVER THE FRONT IS EXPECTED TO FUEL MORE THUNDERSTORMS SUNDAY. A FEW
OF THESE COULD BECOME SEVERE SUNDAY AFTERNOON INTO SUNDAY EVENING...
WITH THE MAIN THREAT BEING LARGE HAIL.

LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE FROM SATURDAY NIGHT INTO
SUNDAY NIGHT. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS EVENING...MOSTLY BETWEEN 7 PM
AND MIDNIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/RIECK

In the hours before

Local storm report, Apr 24, 6:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             WINONA                  44.05N 91.66W
04/24/2009  E1.00 INCH       WINONA             MN   EMERGENCY MNGR

            ALSO FALLING IN GOODVIEW

&&

SHEA
Local storm report, Apr 24, 6:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 W ROCKFORD            43.05N 93.01W
04/24/2009  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

&&

ADAMS
Local storm report, Apr 24, 6:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             CENTERVILLE             44.07N 91.45W
04/24/2009  E1.50 INCH       TREMPEALEAU        WI   PUBLIC

&&

SHEA
Local storm report, Apr 24, 6:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 SE DODGE              44.12N 91.55W
04/24/2009  E1.75 INCH       TREMPEALEAU        WI   EMERGENCY MNGR

&&

ADAMS
Local storm report, Apr 24, 7:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
703 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             2 W LOYAL               44.74N 90.54W
04/24/2009  E0.25 INCH       CLARK              WI   AMATEUR RADIO

&&

SHEA
Local storm report, Apr 24, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 W CHARLES CITY        43.07N 92.71W
04/24/2009  E1.00 INCH       FLOYD              IA   FIRE DEPT/RESCUE

0710 PM     HAIL             ABBOTSFORD              44.95N 90.32W
04/24/2009  E0.75 INCH       CLARK              WI   AMATEUR RADIO

&&

SHEA

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.